Colorado, 2012Heat in Colorado, June 1 to 30, 2012
June 1 to 30, 2012 · NWS BOU · 1 event in 1 county or zone
June 2012 was the hottest June in Denver since weather records began back in 1872. There were a total of seventeen 90 degree days in the month of June.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
June 2012 was the hottest June in Denver since weather records began back in 1872. There were a total of seventeen 90 degree days in the month of June. The highlight of month was a stretch of five consecutive 100 degree days from the 22nd to the 26th. This was only the third time in Denver weather history in which this happened. Two of the high temperatures during the stretch peaked at 105 degrees, which set the all time record for the month of June and also tied the all time maximum temperature for Denver.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 31, 7:10 PM MST, 4 hours 50 minutes earlier.
Area forecast discussion, May 31, 7:10 PM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
810 PM MDT THU MAY 31 2012
.UPDATE...ISOLATED EVENING CONVECTION HAS SHIFTED EAST SO LATEST
FORECAST HAS BEEN ADJUSTED ACCORDINGLY...KEEPING IT EAST OF DENVER
AND UP IN THE HIGH COUNTRY.
AFTER THIS EVENING CONVECTION ENDS...EYES WILL TURN TOWARD THE SHORT
WAVE NOW MOVING THROUGH SOUTHEAST MONTANA. LOOKS LIKE THIS IS
STILL ON TRACK TO CLIP THE FAR NORTHEAST PLAINS LATER TONIGHT WITH
A CONTINUED THREAT OF SHOWERS THERE.
&&
.AVIATION...WINDS WILL ONLY SHIFT SLOWLY TO DRAINAGE TONIGHT. ANY
CONVECTIVE THREAT HAS PASSED OFF JUST TO THE EAST OF KDEN AND
SOUTH OF KAPA.
&&
.PREV DISCUSSION... /ISSUED 208 PM MDT THU MAY 31 2012/
SHORT TERM...NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH FRIDAY AS
AN UPPER LEVEL RIDGE MOVES ACROSS THE WESTERN PART OF THE COUNTRY.
ANY ON GOING SHOWERS OR STORMS OVER THE HIGHER TERRAIN WILL QUICKLY
DISSIPATE THIS EVENING AS THE AIRMASS STABILIZES. A SHORT WAVE
TROUGH EMBEDDED IN THE NORTHWEST FLOW WILL SWEEP ACROSS THE CENTRAL
PLAIN STATES OVERNIGHT. A FEW OF THE SHOWERS AND STORMS ASSOCIATED
WITH THIS SYSTEM MAY CLIP THE NORTHEAST CORNER OF THE STATE. BEST
CHANCE FOR CONVECTION WILL BE OVER WESTERN NEBRASKA.
AIRMASS WILL WARM A FEW DEGREES ON FRIDAY...PUTTING MOST LOCATIONS
ACROSS NORTHEAST COLORADO IN THE UPPER 70S TO LOWER 80S. BY
AFTERNOON...ATMOSPHERE OVER THE FOOTHILLS AND MOUNTAINS WILL BECOME
UNSTABLE AGAIN WITH CAPES UP TO 400 J/KG. THIS SHOULD PRODUCE
ISOLATED CONVECTION OVER THE HIGHER TERRAIN AND WILL HAVE LOW POPS
IN THE FORECAST FOR THIS. MAIN THREAT WOULD BE GUSTY OUTFLOW WINDS
UP TO 40 KNOTS.
LONG TERM...A DRY NORTHWESTERLY FLOW ALOFT WILL BE OVER THE
REGION FRIDAY NIGHT. INTERACTIVE SOUNDINGS INDICATE MINIMAL CAPES
ALONG THE FRONT RANGE AND PALMER DIVIDE AROUND 00Z SATURDAY...SO
WL KEEP SLGT CHC POPS THERE...OTHERWISE DRY. A WEAK WESTERLY FLOW
ALOFT WILL BE OVER THE STATE SATURDAY WITH AN EMBEDDED DISTURBANCE
PROGGED TO SLIP ACROSS THE CWFA SATURDAY AFTN/EVNG. INTERACTIVE
FCST SOUNDINGS YIELD CAPES IN THE 600-800 J/KG RANGE AT DEN TO
1000-1200 J/KG OVER THE NERN PLAINS. NEUTRAL TO WEAK MID LEVEL QG
ASCENT AT THAT TIME. WITH THIS MIND...WILL CONTINUE WITH CHC POPS
FOR THAT TIME. THE UPPER RIDGE REAMPLIFIES OVER CO SUNDAY INTO
MONDAY FOR CONTINUED DRY AND WARM WEATHER. OVERALL SLGT CHC POPS
IN THE AFTN AND EVENING THE BEST THAT CAN BE MUSTERED IN THE
EXTENDED PERIOD. ANOTHER WEAK DISTURBANCE COULD AFFECT THE CWFA
MONDAY NIGHT...THE RIDGE WILL HAVE SHIFTED TO THE EAST WITH A WEAK
SWLY FLOW ALOFT OVER THE STATE AT THAT TIME. THE FLOW ALOFT
REMAINS SOUTHWESTERLY AND SHOULD INCREASE TUESDAY INTO WEDNESDAY
AS THE UPPER LEVEL TROUGH MOVES MIGRATES THROUGH THE PACIFIC
NORTHWEST.
AVIATION...A FEW THUNDERSTORMS ARE EXPECTED TO FORM OVER THE HIGHER
TERRAIN THROUGH EARLY EVENING THEN AGAIN FRIDAY AFTERNOON. THEY ARE
EXPECTED TO REMAIN WEST OF THE DENVER AREA. AN OUTFLOW BOUNDARY WITH
GUSTS TO 30 KNOTS WILL BE POSSIBLE. EASTERLY WINDS WILL TURN TO THE
SOUTH AROUND 06Z. LIGHT WINDS FRIDAY MORNING WILL BECOME EASTERLY BY
18Z FRIDAY.
HYDROLOGY...WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE
HIGHER FOOTHILLS AND MOUNTAINS DURING THE LATE AFTERNOON HOURS TODAY
AND FRIDAY. AT THIS TIME IT LOOKS LIKE MOST THIS ACTIVITY WILL STAY
TO THE WEST OF THE BURN AREAS. IF A STORM DOES MOVE ACROSS IT WILL
BE SHORT LIVED AND RAINFALL AMOUNTS SHOULD BE LESS THAN A QUARTER
INCH.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BARJENBRUCH
LONG TERM....COOPER
AVIATION...BARJENBRUCH
Hazardous weather outlook, May 31, 9:16 AM MST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1016 AM MDT THU MAY 31 2012
COZ030>051-011630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1016 AM MDT THU MAY 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING
THUNDERSTORMS IN THE FOOTHILLS AND MOUNTAINS. THE STORMS MAY
PRODUCE GUSTY WINDS TO 40 MPH...SMALL HAIL AND BRIEF MODERATE TO
HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
TEMPERATURES WILL BE NEAR NORMAL ON FRIDAY...THEN WARM TO ABOVE
NORMAL OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE BEST CHANCE
OF THUNDERSTORMS FOR THE FRONT RANGE FOOTHILLS AND NORTHEAST
PLAINS WILL BE SATURDAY AFTERNOON AND EVENING. BETTER LOW LEVEL
MOISTURE COUPLED WITH AFTERNOON HEATING WILL PRODUCE SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS FROM THE FRONT RANGE FOOTHILLS
EASTWARD.
OTHERWISE...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EARLY
EVENING THUNDERSTORMS EACH DAY...THE STORMS GENERALLY BE
HIGH BASED AND PRODUCE GUSTY WINDS AND LIGHT RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Heat, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 1 to 30, 201258 injured · 34 events
- Tornadoes and Hail in Maryland, June 1, 20122 injured · $831,000 · EF1 · 60 events
- Tornadoes and Hail in Virginia, June 1, 20125 injured · $1.2 million · EF1 · 20 events
- Tornado and Damaging Wind in Pennsylvania, June 1, 2012$3.0 million · EF1 · 2 events
- Wildfire in New Mexico, June 1 to 30, 2012$2.3 million · 1 event
- Hail and Damaging Winds in Virginia, June 1, 2012$259,000 · 2 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 1, 2012$200,000 · 1.75 in hail · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, June 1, 2012$125,000 · EF0 · 17 events
- Tornado and Damaging Winds in Maryland, June 1, 2012$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Virginia, June 1, 2012$31,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2012$500 · 3 in hail · 44 events
- Flash Flooding and Flood in Maryland, June 1 to 2, 20123 injured · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391050.